# SDR 0400089872

- Difficulty date: January 8, 2004
- Submitted: January 9, 2004
- Operation: Air carrier
- Aircraft: N781NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48121
- Aircraft time: 57,883 hours, 54,248 cycles
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Outflow Valve
- Condition: Binding
- Location: Cabin Pressure
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

WHEN AIRCRAFT LEVELED OFF AT FL330, THE CABIN STARTED TO UNCONTROLLABLE LOSE PRESSURIZATION AT 1000 FPM.  OUTFLOW VALVE SHOWED FULL CLOSED SO CREW PERFORMED AN EMERGENCY DESCENT TO 10,000 FEET.  THE MAXIMUM ALTITUDE THE CABIN EVER REACHED WAS 13,500 FT AND NO MASKS DROPPED.  FLIGHT CONTINUED TO DESTINATION AND LANDED WITHOUT INCIDENT AT DTW.  MAINTENANCE WAS UNABLE TO DUPLICATE THE DISCREPANCY, COULD NOT FIND ANY LEAKS, AND ALL DUCTING WAS SECURE.  THE OUTFLOW VALVE WAS FOUND TO BE NOISY, RUNNING SLOW, AND STICKING AT TIMES.  THE ACTUATOR WAS REPLACED.  OPERATIONAL CHECK GOOD.
